This is my second month on Generess fe and the side effects such as nausea and mood swings have dramatically decreased since the first month. When i began the placebo pills at the end of the first month I almost immediately got my period and it was a very steady flow minus the cramps. I have taken this medicine at the exact same time every single day during the second month but once i started the placebo pills, nothing seemed to happen at first. I felt mild cramps and had a light brown flow that i barely needed a pad for. It has lasted barely 3 days. Is this normal? I'm just concerned because I hate it when things get out of the ordinary pertaining to my period. I'd greatly appreciate some answers!
Its not unusual to have a lighter period when on the pill. Some women even skip a period now and then. The brown stuff is old blood. Also your body might take up to 6 months to get used to the pill. As long as you take your pills every day at roughly the same time you don't have anything to worry about.
This is a completely normal and expected outcome of the Pill. Birth control pills work in 3 main ways. The first and foremost is to prevent a woman from ovulating. No egg=no pregnancy. There are a couple of other ways that the Pill helps prevent pregnancy though. One is to make cervical mucus thicker so that sperm cant "swim" as well and they die off before they can travel up the female reproductive system looking for an egg to fertilize. Lastly, the Pill reduces the uterine lining. Normally your uterus builds this nice bloody, plushy lining in the event an egg is fertilized and pregnancy takes place-the egg will burrow into this lining until the placenta is formed. In the event that an egg is NOT fertilized, which is most months, we shed this lining as our "period". The Pill reduces this build up of lining which, in turn, makes the uterus less hospitable to a fertilized egg. This reduced lining also means that your period wont be as heavy. If the lining doesnt build up all nice and plushy, there is much less to shed, so you will see darker old blood (sometimes brownish and sometimes even blackish) and all around lighter flow. Some lucky women only have a bit of spotting and dont have to wear much more than a panty liner. Most women have a little more than that, but for almost ALL women, their flow on the Pill is reduced. This is one of the reasons Drs prescribe it for women with very heavy painful periods-to get this side effect of reduced lining and lighter flow. So no worries, this is completely normal and expected. Most women do not start their periods on the first placebo pill either. The average is around Day 3 or 4 of the placebos or inactive pills. It can come, really, any time that week and it may not always be the same day every month.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - I got the depo shot in September, my dr. Said it will be over in December. I've been?
Posted 10 Dec 2013 • 2 answers
A year after I got mirena, I have nausea, light cramps, constant spotting, and a slight pinch in my?
Posted 30 Aug 2014 • 1 answer
Posted 5 Feb 2015 • 1 answer
Nexplanon - I've been having non-stop spotting (light red, brown, or black blood) for 2 MONTHS! I'm?
Posted 16 Feb 2015 • 1 answer
Posted 16 Nov 2016 • 1 answer